Advertisement

Steroid Rosacea

  • Gerd Plewig
  • Albert M. Kligman

Abstract

When a rosacea patient is erroneously treated for aprolonged time with topicl steroids the disorder may at first respond, but inevitably the signs of steroid atrophy emerge wiht thinning of the skin and marked increase in telangiectases. The complexion becomes dark red with a copper-like hue. Soon the surface becomes studed with round, folliccular, deep papulopustules, firm nodules, and even secondaru comedones. The appearance is shocking with a flaming red. scaling, papule-covered face. Steroid rosacea os am avoidab;e cpmdition which in addition to disfgurement is accompanied by severe discomfort and pain. Withdrawal of the steroid is inevitably accompained by exacerbation of the disease, a trying experience for patient and physician.

Keywords

Seborrheic Dermatitis Severe Discomfort Inflammatory Acne Firm Nodule Perioral Dermatitis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Copyright information

© Springer-Verlag Berlin Heidelberg 1993

Authors and Affiliations

  • Gerd Plewig
    • 1
  • Albert M. Kligman
    • 2
  1. 1.Dermatologische Klinik und PoliklinikUniversität MünchenMünchen 2Germany
  2. 2.School of MedicineUniversity of PennsylvaniaPhiladelphiaUSA

Personalised recommendations